Alert archive / California / Wind Advisories in 2009
Wind Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 4, 2009, 6:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 6:00 PM PST (02:00 UTC)
- Expired
- Jan 4, 2009, 10:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 050200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 PM PST SUN JAN 4 2009 CAZ045-046-547-050600- /O.NEW.KLOX.WI.Y.0002.090105T0200Z-090105T0600Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- 600 PM PST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SAN FERNANDO AND VENTURA COUNTY VALLEYS...AND THE SANTA MONICA MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH HAVE DEVELOPED THIS EVENING AND WILL PERSIST THROUGH THE EVENING. LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
1 follow-up statement
000 WWUS76 KLOX 050600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST SUN JAN 4 2009 CAZ045-046-547-050700- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-090105T0600Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- 1000 PM PST SUN JAN 4 2009 ...WIND ADVISORY HAS EXPIRED AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS...AND THE SAN FERNANDO AND VENTURA COUNTY VALLEYS TO EXPIRE AT 10 PM PST THIS EVENING. NORTH TO NORTHEAST WINDS OF 10 TO 25 MPH WITH LOCAL GUSTS TO 35 TO 40 MPH WILL LIKELY PERSIST THROUGH MIDNIGHT...WITH WINDS WEAKENING THROUGHOUT THE NIGHT. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:45 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 4, 1:45 PM PST, 4 hours 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PST SUN JAN 4 2009 .SHORT TERM... SATELLITE IMAGERY SHOWING MOSTLY CLEAR SKIES ACROSS THE DISTRICT THIS AFTERNOON AS OFFSHORE FLOW CONTINUES. MAIN WEATHER STORY TODAY IS THE GUSTY NORTHEAST WINDS AFFECTING MUCH OF LOS ANGELES AND VENTURA COUNTIES...WHERE WIND ADVISORIES REMAIN IN EFFECT. WIND GUSTS HAVE GENERALLY RANGED BETWEEN 40 AND 50 MPH ACROSS THE FAVORED LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS THE VALLEYS AND VENTURA COAST. UPPER LEVEL AND THERMAL SUPPORT ARE EXPECTED TO WEAKEN THROUGH THE NIGHT...SO CURRENT ADVISORY EXPIRATION TIME OF 3 PM SEEMS REASONABLE. WITH LIGHTER WINDS AND A COLD AIRMASS IN PLACE LOOK FOR A CHILLY NIGHT WITH PATCHY FROST POSSIBLE ACROSS MANY VALLEY LOCATIONS...SBA SOUTH COAST...AND THE CENTRAL COAST. WARM FRONTAL CLOUD SHIELD BEGINNING TO SPREAD DOWN THE NORTHERN CALIFORNIA COAST THIS AFTERNOON...AND IS EXPECTED TO OVERSPREAD OUR CWA TONIGHT INTO MONDAY. ON MONDAY...MODEL CROSS SECTIONS SHOWING THICK MOISTURE SHIELD DESCENDING WITH HEIGHT THROUGH THE DAY...WITH THE BEST MOISTURE FOCUSED ACROSS SLO AND SBA COUNTIES...WHERE 20 PERCENT POPS HAVE BEEN INCLUDED FOR MONDAY AFTERNOON AND EVENING. WHILE A DESCENT AMOUNT OF MID AND HIGH LEVEL CLOUDS IS EXPECTED TO SPREAD ACROSS VENTURA AND LOS ANGELES COUNTIES... IT APPEARS THAT THE LOW LEVEL NORTHWESTERLY FLOW WILL MAINTAIN A RAIN SHADOW EFFECT FOR THESE AREAS WITH DRIER AIR REMAINING AT THE LOW LEVELS. AS A RESULT...HAVE KEPT POPS AT AROUND 10 PERCENT FOR LA/VTU COUNTIES. BEHIND THIS WEATHER SYSTEM...THERE WILL BE GOOD UPPER LEVEL NORTHERLY WIND SUPPORT MONDAY NIGHT INTO TUESDAY...WITH WIND ADVISORIES POSSIBLE FOR THE SBA COUNTY MOUNTAINS AND ADJACENET SOUTH COAST. GUSTY NORTHERLY WINDS ARE ALSO EXPECTED TO IMPACT THE INTERSTATE 5 CORRIDOR. WARMING AND DRYING TREND TO BEGIN ON TUESDAY...WITH BIGGER JUMP IN TEMPERATURES EXPECTED ON WEDNESDAY AS WARMEST LOCATIONS COULD TOP THE 70 DEGREE MARK. .LONG TERM... GFS AND EMCWF AGREE ON FLATTENING UPPER LEVEL RIDGE ON THURSDAY AS WEAK TROUGH MOVES INTO NORTHERN AND CENTRAL CALIFORNIA. WHILE THIS SYSTEM COULD BRING SOME HIGH CLOUDS TO NORTHERN PORTIONS OF THE CWA AND COOLER TEMPERATURES TO MOST LOCATIONS...IT DOES NOT APPEAR THAT RAIN WILL SPREAD FAR ENOUGH SOUTH TO AFFECT OUR CWA. THE UPPER LEVEL LOW IS EXPECTED TO DIG SOUTHEASWARD INTO ARIZONA ON FRIDAY WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS THE EASTERN PACIFIC. EMCWF AND GFS (INCLUDING MOST ENSEMBLE SOLUTIONS) IN GOOD AGREEMENT ON STRENGTHENING UPPER LEVEL HIGH PRESSURE SYSTEM OVER CALIFORNIA NEXT WEEKEND...WITH A 590 DM CENTER OFF THE COAST OF NORTHERN CALIOFRNIA. STRONG SURFACE HIGH PRESSURE IS EXPECTED TO BUILD INTO THE GREAT BASIN...WITH THE GFS DEPICTING AN IMPRESSIVE 1043 MB CENTER ACROSS EASTERN NEVADA FOR 12Z SATURDAY. THIS IS A FAIRLY UNUSUAL WEATHER PATTERN FOR THIS TIME OF YEAR AND RESEMBLES MORE OF AN OCTOBER/NOVEMBER PATTERN. IF THIS PATTERN WERE TO PAN OUT...WE COULD SEE AN EXTENDED PERIOD OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS FRIDAY THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S NEXT WEEKEND...WITH THE POTENTIAL FOR HUMIDITIES TO LOWER INTO SINGLE DIGITS. WHILE THIS PATTERN WOULD CERTAINLY BRING HEIGHTENED FIRE WEATHER CONCERNS TO THE REGION...RECENT RAINFALL HAS MOISTENED UP FUEL CONDITIONS CONSIDERABLY...LIKELY PRECLUDING ANY THREAT OF CRITICAL RED FLAG CONDITIONS. && .AVIATION....AVIATION...04/1800Z. TROUGH AXIS CENTERED OVER THE UPPER DESERT WILL CONTINUE MOVING EAST WHILE A RIDGE OF HIGH PRESSURE UPSTREAM SHIFTS OVER THE AREA. MODERATE UPPER LEVEL NORTH FLOW WILL BECOME STRONG NE FLOW EARLY PREVAIL THROUGH THE REMAINDER OF THE PERIOD. MODERATE OFFSHORE PRESSURE GRADIENT WILL BECOME WEAK BY MON MORNING. FREEZING LEVEL WAS AROUND 6KFT THIS MORNING AND WILL ASCEND A COUPLE 1KFT THROUGH MON MORNING THEN RISE SHARPLY MON AFTERNOON. KLAX...VERY LIKELY CLEAR SKIES BELOW 12KFT WILL PERSIST WITH DIURNAL WIND SHIFTS 10 KT OR LESS. KBUR...VIRTUALLY CERTAIN CLEAR SKIES BELOW 12KFT WILL PERSIST. THERE IS A CHANCE A NORTH WIND 10KT OR LESS WILL DEVELOP EARLY AND PERSIST THROUGH THE EVENING. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...GOMBERG AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 4, 2:00 PM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST SUN JAN 4 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-051400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 200 PM PST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SUNDAY AN EXTENDED PERIOD OF MODERATE TO LOCALLY STRONG SANTA ANA WINDS IS POSSIBLE FRIDAY THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S NEXT WEEKEND...WITH THE POTENTIAL FOR HUMIDITIES TO LOWER INTO SINGLE DIGITS. WHILE THIS PATTERN COULD BRING HEIGHTENED FIRE WEATHER CONCERNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:43 PM PST | Small Craft Advisory | LOX | 7 hr | |
| Jan 5, 9:23 AM PST | Small Craft Advisory | LOX | 42 hr | |
| Jan 5, 2:40 PM PST | Wind Advisory | LOX | 18 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.